Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 38, NWS Eureka, CA

April 25, 2014

NWS Eureka, CA issued this small craft advisory at Apr 25, 2014, 3:07 AM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2014, 3:07 AM PDT (10:07 UTC)
Expired
Apr 26, 2014, 3:00 AM PDT
In force
24 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

424 
WHUS76 KEKA 251007
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
307 AM PDT FRI APR 25 2014


PZZ450-455-470-475-251815-
/O.NEW.KEKA.SC.Y.0038.140425T1007Z-140426T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
307 AM PDT FRI APR 25 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. 

* WAVES...W SWELL 9 FT AT 10 SECONDS WILL BE GRADUALLY SUBSIDING
  WHILE ANOTHER WNW SWELL WILL BUILD THROUGH TONIGHT TO 7 FT AT 14
  FT SECONDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
4 follow-up statements
229 
WHUS76 KEKA 251602
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
902 AM PDT FRI APR 25 2014

PZZ450-455-470-475-260015-
/O.CON.KEKA.SC.Y.0038.000000T0000Z-140426T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
902 AM PDT FRI APR 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM SATURDAY...

* WINDS...N 5 TO 15 KT TODAY. WINDS WILL INCREASE TO AROUND 20 KT
  TONIGHT AS A FRONT PASSES OVER THE COASTAL WATERS. 

* WAVES...W SWELL AROUND 9 TO 10 FT AT 10 SECONDS WILL GRADUALLY
  SUBSIDE THROUGH THE WEEKEND. ANOTHER WNW SWELL WILL BUILD
  OVERNIGHT AROUND 7 FT AT 14 FT SECONDS. OVERALL SEA STATE WILL
  HOVER AROUND 8 TO 9 FT THROUGH THE WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
801 
WHUS76 KEKA 252158
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
258 PM PDT FRI APR 25 2014

PZZ450-455-470-475-260600-
/O.CON.KEKA.SC.Y.0038.000000T0000Z-140426T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
258 PM PDT FRI APR 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM SATURDAY...

* WINDS...N 5 TO 15 KT TODAY...INCREASING TO AROUND 20 KT TONIGHT.

* WAVES...W SWELL AROUND 9 TO 10 FT AT 10 SECONDS WILL GRADUALLY
  SUBSIDE THROUGH THE WEEKEND. ANOTHER WNW SWELL WILL BUILD
  OVERNIGHT AROUND 8 TO 9 FT AT 15 FT SECONDS. OVERALL SEA STATE
  WILL HOVER AROUND 8 TO 10 FT THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
696 
WHUS76 KEKA 260421
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
921 PM PDT FRI APR 25 2014

PZZ450-455-470-475-261000-
/O.CON.KEKA.SC.Y.0038.000000T0000Z-140426T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
921 PM PDT FRI APR 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM SATURDAY...

* WINDS...N 10 TO 20 KT...EXCEPT TO 25 KT SOUTH OF CAPE MENDOCINO
  OVERNIGHT. WINDS WILL EASE DURING THE DAWN HOURS.

* WAVES...WESTERLY WAVES AROUND 9 FT AT 14 SECONDS THROUGH MONDAY.
  A LONG PERIOD SOUTHERLY WAVE WILL IMPACT THE NEARSHORE WATERS ON
  SATURDAY. DEEP WATER WAVES ARE FORECAST TO BE AROUND 2 TO 4 FT
  AT ABOUT 20 SECONDS DURING THIS TIME. OVERALL SEA STATES WILL
  REMAIN AROUND 8 TO 11 FT THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
388 
WHUS76 KEKA 260948
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
248 AM PDT SAT APR 26 2014

PZZ450-455-470-475-261100-
/O.EXP.KEKA.SC.Y.0038.000000T0000Z-140426T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
248 AM PDT SAT APR 26 2014

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING.

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 24, 3:17 PM PDT, 11 hours 50 minutes earlier.

Area forecast discussion, Apr 24, 3:17 PM PDT, 11 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
317 PM PDT THU APR 24 2014

.SYNOPSIS...AN UPPER LEVEL TROUGH WILL INTRODUCE A COLDER AND
MORE UNSTABLE AIR MASS TO THE REGION TONIGHT...RESULTING IN A
SLIGHT CHANCE FOR THUNDERSTORMS THROUGH FRIDAY. ANOTHER WEAK
FRONT WILL BRING LIGHT RAIN AMOUNTS TO THE AREA THIS WEEKEND.

&&

.DISCUSSION...A WEAK COLD FRONT MOVED ACROSS THE REGION TODAY
PROVIDING LIGHT RAIN MAINLY NORTH OF CAPE MENDOCINO. THE FRONT
WILL EXIT THE AREA TONIGHT BUT OCCASIONAL SHOWER ACTIVITY WILL
CONTINUE INTO THE EVENING. AN UPPER LEVEL TROUGH WILL DIG
SOUTHWARD OVER NORTHERN CALIFORNIA LATE TONIGHT INTO FRIDAY
INTRODUCING A COLDER AND MORE UNSTABLE AIR MASS CONDUCIVE TO
THUNDERSTORM DEVELOPMENT. UPPER LEVEL DYNAMICS FAVOR A MORE
UNSTABLE ENVIRONMENT WITH POSITIONING OF THE UPPER LEVEL JET
PROMOTING DIVERGENCE ALOFT FRIDAY MORNING AS THE TROUGH AXIS
TRAVERSES OVER THE FORECAST REGION. MUCAPE REMAIN SUFFICIENT
FOR LOW TOPPED CONVECTION WITH LIFTED INDICES DROPPING TO -2C.
THE COLDER AIR MASS WILL ENCOURAGE HAIL DEVELOPMENT WITH 500MB
TEMPERATURES RANGING FROM -28C TO -31C. CONDITIONS WILL STABILIZE
FRIDAY EVENING AS THE TROUGH AXIS SHIFTS EAST OF THE AREA...PUTTING
A HALT TO THUNDERSTORM DEVELOPMENT. WITH A COOLER AIR OVER THE
REGION FRIDAY NGT THERE IS A SLIGHT CHANCE FOR FROST IF THE
ATMOSPHERE DRIES OUT SUFFICIENTLY AND SKIES CLEAR OUT. RIGHT NOW
IT APPEARS THERE WILL BE TOO MUCH LOW LEVEL HUMIDITY AND CLOUDS
FOR WIDESPREAD FROST EVENT.

MODELS WERE IN GOOD AGREEMENT WITH A BROAD FLAT RIDGE HOLDING OVER
THE REGION THROUGH MIDDAY SAT BEFORE ANOTHER FRONT ARRIVES. THERE
IS REALLY GOOD AGREEMENT BETWEEN THE GFS...ECMWF AND NAM12 ON
MORE PRECIP ARRIVING SAT NIGHT...AFTER ABOUT 5PM SAT. WE HAVE RAISED
THE PRECIP CHANCES IN ALL ZONES. AMOUNTS LOOK TO BE ON THE LIGHT
SIDE BUT STILL ENOUGH TO MAKE THINGS WET. THE PRECIP SHOULD WIND
DOWN ON SUNDAY...THOUGH MOISTURE AND A FEW SHOWERS WILL STILL BE
AROUND AS THE FLOW GOES WESTERLY BEHIND THE TROUGH.

DRIER CONDITIONS WILL LIKELY RETURN SUNDAY NIGHT INTO MONDAY AS
A RIDGE BEGINS TO BUILD OVER THE REGION. THE GFS AND ECMWF DO SHOW
SOME HIGH AND MID LEVEL MOISTURE WITH A WARM FRONT CLIPPING THE
AREA ON MONDAY...WITH VERY MINIMAL CHANCES FOR PRECIP NEAR THE
OREGON BORDER. WE SHOULD SEE BETTER DRYING AND WARMING TUE AND
WED AS THE RIDGE STRENGTHENS BOTH AT THE SURFACE AND ALOFT. THE
RIDGE SHOULD DOMINATE THROUGH THE END OF THE NEXT WEEK...WITH
TEMPERATURES GENERALLY NEAR OR SLIGHTLY ABOVE LATE APRIL NORMALS.
THE MODELS HINT AT A WEAK TROUGH APPROACHING NEXT WEEKEND...BUT IT
IS LOOKING TOO DRY AND STABLE FOR PRECIP AT THIS TIME.

&&

.AVIATION...AFTERNOON RADAR SHOWS SCATTERED SHOWERS OVER PORTIONS OF
NORTHWEST CALIFORNIA. THIS IS BRINGING VFR AND LOCAL MVFR.
CONDITIONS SHOULD DETERIORATE THIS EVENING AND OVERNIGHT AS ANOTHER
RAIN BAND SLOWLY MOVES OVER THE AREA. ADDITIONALLY, INSTABILITY WILL
GENERATE A SLIGHT CHANCE OF THUNDERSTORMS, ESPECIALLY TOWARD
DAYBREAK.

&&

.MARINE...NEARSHORE BUOY OBSERVATIONS THIS AFTERNOON ARE REPORTING
LIGHT WINDS AND SEAS AROUND 7-9 FT. THERE WAS NO ASCAT PASS OVER OUR
WATERS THIS AFTERNOON. AS THE STORM SYSTEM CONTINUES TO MOVE INLAND
THE WINDS WILL STAY LIGHT AND THE WAVES WILL CONTINUE TO SUBSIDE,
SO ALLOWED THE SCA TO EXPIRE. MODELS REMAIN IN GOOD AGREEMENT
SHOWING A SERIES OF SYSTEMS BRINGING PERIODS OF MODERATE WINDS TO
OUR WATERS THE NEXT FEW DAYS. KEPT BLENDING THE WINDS HEAVILY WITH
THE CONS MODEL. LONG PERIOD WESTERLY SWELL GENERATED FROM A DISTANT
STORM SHOULD BEGIN MOVING THROUGH OUR WATERS TONIGHT INTO FRIDAY.
THOUGH, THIS SWELL STILL HASN'T PASSED OFFSHORE BUOY #2. AFTER IT
DOES WE WILL KNOW IF THE FORECAST IS ON TRACK OR IF IT NEEDS TO BE
ADJUSTED. THE LONG PERIOD SOUTHERLY SWELL THE MODELS ARE SHOWING FOR
THIS WEEKEND STILL IS A BIT OVERDONE, SO CAPPED IT AT 3 FT.
FOLLOWING INTERNAL COORDINATION, PUT OUT A MARINE STATEMENT AND
WEATHER STORY GRAPHIC FOR THIS, MAINLY BECAUSE IT'S THE FIRST
"LARGE" SOUTHERLY SWELL OF THIS SEASON. AGAIN, THE FORECAST OF
THIS SWELL MAY BE CHANGED IF IT IS OBSERVED TO BE LARGER THAN
EXPECTED WHEN IT STARTS PASSING THE SOUTHERN CALIFORNIA BUOYS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 25, 2:46 AM PDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
246 AM PDT FRI APR 25 2014

CAZ001>004-076-261000-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
246 AM PDT FRI APR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY. SOME STORMS MAY
PRODUCE SMALL HAIL WHICH MAY ACCUMULATE ON ROADWAYS AND CAUSE
HAZARDOUS DRIVING CONDITIONS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 12:30 PM PDTFrost AdvisoryEKA19 hr

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.